Alert archive / Kansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 21, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 14, 2023, 5:10 PM CDT for Butler County, Chase County, Greenwood County, Kansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2023, 5:10 PM CDT (22:10 UTC)
- Expired
- Apr 14, 2023, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Butler County, KS, Chase County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 5:14 PM CDT | HAIL 1 | 5 Wsw Cassoday, KS | |
| Apr 14, 5:39 PM CDT | HAIL 1 | Matfield Green, KS | GROUND WHITE AND WINDS GUSTING TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289
WUUS53 KICT 142210
SVRICT
KSC015-017-073-142300-
/O.NEW.KICT.SV.W.0021.230414T2210Z-230414T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
510 PM CDT Fri Apr 14 2023
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Southwestern Chase County in east central Kansas...
Northeastern Butler County in south central Kansas...
Northwestern Greenwood County in southeastern Kansas...
* Until 600 PM CDT.
* At 510 PM CDT, severe thunderstorms were located along a line
extending from near Burns to 12 miles east of Potwin to 6 miles
northeast of El Dorado, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cassoday, Matfield Green and Wonsevu.
This includes Interstate 35 between Mile Markers 87 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 9635 3791 9663 3809 9685 3809 9684
3814 9684 3834 9671
TIME...MOT...LOC 2210Z 229DEG 28KT 3806 9683 3799 9679 3791 9681
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BAERG7 follow-up statements
095
WWUS53 KICT 142214
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
514 PM CDT Fri Apr 14 2023
KSC015-017-073-142300-
/O.CON.KICT.SV.W.0021.000000T0000Z-230414T2300Z/
Chase KS-Butler KS-Greenwood KS-
514 PM CDT Fri Apr 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN CHASE...NORTHEASTERN BUTLER AND NORTHWESTERN
GREENWOOD COUNTIES...
At 514 PM CDT, severe thunderstorms were located along a line
extending from near Burns to 14 miles east of Potwin to 7 miles
northeast of El Dorado, moving northeast at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cassoday, Matfield Green and Wonsevu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 9635 3791 9663 3809 9685 3809 9684
3814 9684 3834 9671
TIME...MOT...LOC 2214Z 228DEG 29KT 3807 9681 3800 9677 3792 9679
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BAERG598
WWUS53 KICT 142216
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
516 PM CDT Fri Apr 14 2023
KSC015-017-073-142300-
/O.CON.KICT.SV.W.0021.000000T0000Z-230414T2300Z/
Chase KS-Butler KS-Greenwood KS-
516 PM CDT Fri Apr 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN CHASE...NORTHEASTERN BUTLER AND NORTHWESTERN
GREENWOOD COUNTIES...
At 516 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Burns to 17 miles east of Potwin
to 10 miles northeast of El Dorado, moving northeast at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters reported quarter size hail 7 miles
northeast of El Dorado at 515 PM.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cassoday, Matfield Green and Wonsevu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 9635 3791 9663 3809 9685 3809 9684
3814 9684 3834 9671
TIME...MOT...LOC 2216Z 228DEG 30KT 3812 9679 3803 9672 3794 9673
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BAERG724
WWUS53 KICT 142221
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
521 PM CDT Fri Apr 14 2023
KSC015-017-073-142300-
/O.CON.KICT.SV.W.0021.000000T0000Z-230414T2300Z/
Chase KS-Butler KS-Greenwood KS-
521 PM CDT Fri Apr 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN CHASE...NORTHEASTERN BUTLER AND NORTHWESTERN
GREENWOOD COUNTIES...
At 521 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Burns to 17 miles southeast of
Florence to 20 miles east of Potwin to 12 miles northeast of El
Dorado, moving northeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cassoday, Matfield Green and Wonsevu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 9635 3793 9666 3809 9685 3809 9684
3814 9684 3834 9671
TIME...MOT...LOC 2221Z 225DEG 35KT 3814 9676 3808 9668 3802 9666 3796
9670
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BAERG846
WWUS53 KICT 142232
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
532 PM CDT Fri Apr 14 2023
KSC015-017-073-142300-
/O.CON.KICT.SV.W.0021.000000T0000Z-230414T2300Z/
Chase KS-Butler KS-Greenwood KS-
532 PM CDT Fri Apr 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN CHASE...NORTHEASTERN BUTLER AND NORTHWESTERN
GREENWOOD COUNTIES...
At 532 PM CDT, severe thunderstorms were located along a line
extending from 12 miles southwest of Cottonwood Falls to 17 miles
south of Strong City to 17 miles east of Burns, moving northeast at
40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cassoday, Matfield Green and Wonsevu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 9635 3798 9661 3814 9684 3832 9669
TIME...MOT...LOC 2232Z 232DEG 35KT 3820 9664 3814 9656 3808 9654 3802
9658
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BAERG854
WWUS53 KICT 142238
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
538 PM CDT Fri Apr 14 2023
KSC015-017-073-142300-
/O.CON.KICT.SV.W.0021.000000T0000Z-230414T2300Z/
Chase KS-Butler KS-Greenwood KS-
538 PM CDT Fri Apr 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL CHASE...NORTHEASTERN BUTLER AND NORTHWESTERN
GREENWOOD COUNTIES...
At 538 PM CDT, severe thunderstorms were located along a line
extending from 9 miles south of Cottonwood Falls to 14 miles south of
Strong City to 18 miles west of Madison to 19 miles east of Burns,
moving northeast at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters in Matfield Green reported quarter
size hail covering the ground and estimated wind speeds of
50 MPH at 536 PM.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Matfield Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 9635 3803 9658 3815 9673 3832 9669
TIME...MOT...LOC 2238Z 228DEG 30KT 3824 9658 3818 9650 3812 9648 3806
9652
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BAERG944
WWUS53 KICT 142243
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
543 PM CDT Fri Apr 14 2023
KSC015-142253-
/O.CAN.KICT.SV.W.0021.000000T0000Z-230414T2300Z/
Butler KS-
543 PM CDT Fri Apr 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern and east central Kansas.
LAT...LON 3832 9669 3803 9635 3803 9645 3808 9652
3809 9652 3809 9654 3820 9672
TIME...MOT...LOC 2243Z 229DEG 28KT 3826 9654 3820 9646 3814 9644 3808
9648
$$
KSC017-073-142300-
/O.CON.KICT.SV.W.0021.000000T0000Z-230414T2300Z/
Chase KS-Greenwood KS-
543 PM CDT Fri Apr 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL CHASE AND NORTHWESTERN GREENWOOD COUNTIES...
At 543 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Cottonwood Falls to 13 miles south of
Strong City to 16 miles west of Madison to 18 miles west of Hamilton,
moving northeast at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Matfield Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3832 9669 3803 9635 3803 9645 3808 9652
3809 9652 3809 9654 3820 9672
TIME...MOT...LOC 2243Z 229DEG 28KT 3826 9654 3820 9646 3814 9644 3808
9648
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BAERG927
WWUS53 KICT 142253
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
553 PM CDT Fri Apr 14 2023
KSC017-073-142302-
/O.EXP.KICT.SV.W.0021.000000T0000Z-230414T2300Z/
Chase KS-Greenwood KS-
553 PM CDT Fri Apr 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHASE AND
NORTHWESTERN GREENWOOD COUNTIES WILL EXPIRE AT 600 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. A severe
thunderstorm warning remains in effect for eastern Chase county
until 630 PM.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern and east central Kansas.
LAT...LON 3832 9669 3803 9635 3803 9645 3808 9652
3809 9652 3809 9654 3820 9672
TIME...MOT...LOC 2252Z 229DEG 28KT 3830 9648 3824 9640 3818 9638 3812
9642
$$
BAERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:47 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 14, 4:47 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Wichita KS 447 PM CDT Fri Apr 14 2023 .SYNOPSIS... Issued at 445 PM CDT Fri Apr 14 2023 There is a system over the southeast CONUS with a titled trough from the Plains to western Rockies. Another warm day occurred ahead of a cold front which pushed its way east into Kansas through the day. Afternoon temperatures rose into the 80s or roughly 15 to 20 degrees above the seasonal normal for this time of year. Breezy southerly winds had speeds of 15 to 25 mph with gusts of 30 to 35 mph. && .SHORT TERM...(This evening through Monday night) Issued at 445 PM CDT Fri Apr 14 2023 Highlights: 1) Severe thunderstorms possible in NC & SC KS this evening 2) Chances for showers and thunderstorms Saturday 3) Cooler and breezy Saturday & Sunday Changes: 1) Decreased temperatures in east on Saturday 2) Precipitation chances Challenges: 1) Temperatures in SE KS on Saturday 2) Precipitation chances on Saturday The surface cold front is positioned from eastern Nebraska to northern then southwestern Kansas with the dryline in western Kansas into the Panhandles. Some convection has started to develop this afternoon in south central Kansas into north central Oklahoma, but this elevated activity is weaker as it is away from the main boundaries. Much of the associated rain may not even reach the ground and be representative as more virga. Downdraft CAPE is around 1200 J/kg which could suggest a downburst of wind though. Given the dry surface conditions, lightning could cause wildfires especially with this lower precipitation development currently. Visible satellite indicates cumulus congestus in the southwest corner of the state closer to the boundary intersection along with better instability. The expectation remains similar with the main activity to develop along the boundaries. Lower level moisture quality is on the weaker side with dewpoints in the mid 40s to mid 50s. Soundings in north central Kansas maintain the inverted v appearance implying winds gusts will be the bigger threat which could reach 60-70 mph; they suggest the base of the convection will be higher as well. Initialization may be supercells before filling in and becoming more linear then developing a messier storm mode appearance. As mentioned in the previous discussion, this could be in part due to the mid/upper trough being displaced to the west. Higher confidence exists in north central Kansas with a question on the coverage in south central Kansas. There is potential for hail of quarter to half dollar sized. Severe thunderstorm activity should stay focused through the evening hours. An eastward progression is expected of the mid and upper portions of this system on Saturday. There remains the possibility for lingering scattered showers and thunderstorms through the day. It cannot be ruled out to have a strong to severe thunderstorm in southeast Kansas during the afternoon hours on Saturday, but this is dependent on the quickness of the cold front. This forecast did speed it up compared to the previous one which reduces the potential for a smaller area. A temperature contrast is anticipated with values around 50 in north central Kansas to the mid 70s in the far southeast corner on Saturday; the timing may need to be adjusted again though. Breezy conditions will persist through the weekend with speeds of 20 to 30 mph possible. Cooler air stays in place for Sunday with temperatures in the 60s. .LONG TERM...(Tuesday through Friday) Issued at 445 PM CDT Fri Apr 14 2023 Highlights: 1) Warmer 2) Chances for showers and storms Wed-Fri A ridge will move in for Monday and Tuesday. It is possible that there could be some frost development in western portions of north central Kansas Sunday night into Monday morning given the temperatures and lighter winds; localized areas are possible depending on the wind forecast. There is another system expected for the middle to end of next week. The models disagree in the location and timing of this system/associated waves. This does bring in the possibility for showers and thunderstorms. However, it is uncertain in the coverage and location. Changes are likely in the coming forecasts. Temperatures back into the 70s and 80s are anticipated through Thursday. Stay tuned if you have plans. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1237 PM CDT Fri Apr 14 2023 Aviation concerns will be storms this evening over central KS and lower ceilings moving-in late tonight. Currently have a surface low situated just west of KGBD with a cold front stretching from eastern Nebraska into the surface low and finally into far southwest KS. Storms are expected to develop this evening along the cold front over central KS and also near the surface low. KHUT-KGBD-KRSL- KSLN will have the best chance to see a storm, generally in the 00-04z time frame. Confidence in storms as far south as KICT is much lower but not out of the question, so left out of TAFS for now. Main threat with storms will be hail quarter to half dollar size along with winds to 65 mph. Cold front will surge through the forecast area tonight and will flip winds around to the northwest but will remain gusty. Confidence is also high that MVFR ceilings will accompany the much colder air late tonight into early Sat morning. && .FIRE WEATHER... Issued at 445 PM CDT Fri Apr 14 2023 Breezy conditions are anticipated particularly Sunday, Tuesday and Wednesday. Higher temperatures are forecast Tuesday and Wednesday. On Sunday, temperatures will be in the 60s with minimum relative humidity in the mid teens to mid 20s and wind speeds of 20 to 30 mph. Very high to extreme grassland fire danger is calculated for Sunday area wide. Rainfall from Saturday may reduce this risk especially with the lower temperatures as well. Very high grassland fire danger is calculated Monday through Thursday with Tuesday and Wednesday have the greatest coverage. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 49 57 40 65 / 30 30 10 0 Hutchinson 46 54 38 64 / 40 40 10 0 Newton 48 55 38 63 / 40 40 20 0 ElDorado 52 59 39 63 / 30 30 20 0 Winfield-KWLD 52 60 40 66 / 30 20 10 0 Russell 41 50 35 63 / 60 60 20 0 Great Bend 41 51 35 64 / 40 50 10 0 Salina 45 53 38 63 / 60 50 30 0 McPherson 46 54 37 63 / 50 40 20 0 Coffeyville 62 73 42 65 / 20 20 10 10 Chanute 60 73 41 63 / 30 40 20 10 Iola 59 71 40 62 / 40 50 30 10 Parsons-KPPF 62 74 41 63 / 20 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch for north central and south central KS until 12AM. && SYNOPSIS...VJP SHORT TERM...VJP LONG TERM...VJP AVIATION...RBL FIRE WEATHER...VJP
Hazardous weather outlook, Apr 14, 5:10 AM CDT, 12 hours before
Hazardous Weather Outlook National Weather Service Wichita KS 510 AM CDT Fri Apr 14 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 510 AM CDT Fri Apr 14 2023 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Gusty southerly winds and unseasonably warm and relatively dry air will support a very high grassland fire danger again across most of the area this afternoon through early this evening. Strong to severe storms are possible late this afternoon with better chances this evening, especially across central Kansas. The main threats will be quarter to half dollar size hail and damaging winds of 60 to 65 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A very high grassland fire danger may return on Saturday afternoon for portions of central and south central Kansas, though any rainfall could lessen the threat. There is higher confidence in very high grassland fire danger Sunday afternoon across the entire area due to gusty northwest winds and low daytime humidity levels. Chances for thunderstorms may return on Tuesday through Thursday across parts of southeast and south central Kansas, a few strong or severe storms may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Ketcham
In the hours before
Special weather statement, Apr 14, 3:47 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Wichita KS
347 PM CDT Fri Apr 14 2023
KSZ092-142130-
Sumner KS-
347 PM CDT Fri Apr 14 2023
...A strong thunderstorm will impact portions of southeastern Sumner
County through 430 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nardin, or 9 miles northwest of Blackwell, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geuda Springs and Hunnewell.
This includes Interstate 35 between Mile Markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3719 9715 3700 9715 3700 9742
TIME...MOT...LOC 2046Z 225DEG 33KT 3688 9744
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BAERGSpecial weather statement, Apr 14, 4:20 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Wichita KS
420 PM CDT Fri Apr 14 2023
KSZ083-142145-
Sedgwick KS-
420 PM CDT Fri Apr 14 2023
...A strong thunderstorm will impact portions of eastern Sedgwick
County through 445 PM CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clearwater, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wichita, Derby, Andover, Haysville, Park City, Valley Center, Bel
Aire, Clearwater, Downtown Wichita, Kechi, Eastborough, West Wichita,
East Wichita, Eisenhower National Airport, Northeast Wichita,
Mcconnell Air Force Base, South Wichita, Oaklawn and Jabara Airport.
This includes the following highways...
Interstate 135 between Mile Markers 0 and 16.
Interstate 35 between Mile Markers 37 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3756 9759 3785 9735 3771 9715 3763 9715
3747 9741 3748 9745
TIME...MOT...LOC 2119Z 221DEG 41KT 3756 9745
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BAERGSpecial weather statement, Apr 14, 4:29 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Wichita KS
429 PM CDT Fri Apr 14 2023
KSZ091-142200-
Harper KS-
429 PM CDT Fri Apr 14 2023
...A strong thunderstorm will impact portions of eastern Harper
County through 500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Manchester, or 7 miles southeast of Anthony,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bluff City, Danville and Freeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9806 3733 9792 3726 9780 3705 9780
3700 9786
TIME...MOT...LOC 2129Z 216DEG 35KT 3706 9797
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BAERGSpecial weather statement, Apr 14, 4:31 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Wichita KS
431 PM CDT Fri Apr 14 2023
KSZ032-047-048-050-142215-
Ellsworth KS-Rice KS-Russell KS-Barton KS-
431 PM CDT Fri Apr 14 2023
...Strong thunderstorms will impact portions of northwestern Rice,
western Ellsworth, southeastern Russell and eastern Barton Counties
through 515 PM CDT...
At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Claflin to near Ellinwood. Movement was
north at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Great Bend, Ellsworth, Ellinwood, Wilson, Claflin, Holyrood, Bushton,
Lorraine, Ellsworth Airport, Cheyenne Bottoms and Odin.
This includes Interstate 70 between Mile Markers 204 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3886 9850 3834 9875 3831 9858 3879 9810
TIME...MOT...LOC 2131Z 202DEG 35KT 3848 9852 3837 9863
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BAERGSpecial weather statement, Apr 14, 4:39 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Wichita KS
439 PM CDT Fri Apr 14 2023
KSZ068-069-083-142215-
Butler KS-Harvey KS-Sedgwick KS-
439 PM CDT Fri Apr 14 2023
...A strong thunderstorm will impact portions of northeastern
Sedgwick, southeastern Harvey and northwestern Butler Counties
through 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eastborough, or near Bel Aire, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wichita, El Dorado, Andover, Park City, Bel Aire, Towanda, Benton,
Whitewater, Kechi, Potwin, Elbing, Northeast Wichita, Jabara Airport,
El Dorado Lake and El Dorado State Park.
This includes the following highways...
Interstate 135 between Mile Markers 12 and 16.
Interstate 35 between Mile Markers 52 and 61, and between Mile
Markers 72 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Kansas.
&&
LAT...LON 3778 9737 3808 9710 3788 9680 3767 9718
TIME...MOT...LOC 2139Z 222DEG 41KT 3771 9726
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BAERGLocal storm report, Apr 14, 4:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT FRI APR 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 3 N HAYSVILLE 37.61N 97.35W
04/14/2023 M0.70 INCH SEDGWICK KS PUBLIC
REPORT ON SOCIAL MEDIA.
&&
LJHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:45 PM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| Apr 14, 3:47 PM CDT | Special Weather Statement | ICT | Sumner | 43 min |
| Apr 14, 4:20 PM CDT | Special Weather Statement | ICT | Sedgwick | 25 min |
| Apr 14, 4:29 PM CDT | Special Weather Statement | ICT | Harper | 31 min |
| Apr 14, 4:31 PM CDT | Special Weather Statement | ICT | Ellsworth | 44 min |
| Apr 14, 4:39 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| Apr 14, 4:50 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 21 min |
| Apr 14, 4:57 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 48 min |
| Apr 14, 5:19 PM CDT | Special Weather Statement | ICT | Ellsworth | 41 min |
| Apr 14, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 42 min |
| Apr 14, 5:47 PM CDT | Special Weather Statement | ICT | Ellsworth | 43 min |
| Apr 14, 6:06 PM CDT | Special Weather Statement | ICT | Barton | 39 min |
| Apr 14, 6:16 PM CDT | Special Weather Statement | ICT | Chase | 44 min |
| Apr 14, 6:42 PM CDT | Special Weather Statement | ICT | Rice | 48 min |
| Apr 14, 6:47 PM CDT | Special Weather Statement | ICT | Lincoln | 43 min |
| Apr 14, 6:53 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 52 min |
| Apr 14, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.